Alert archive / Kentucky / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Apr 2, 2011, 3:58 PM EDT for 33 counties in Kentucky. It took effect at Apr 3, 2011, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 3:58 PM EDT (19:58 UTC)
- In effect from
- Apr 3, 2011, 1:00 PM EDT
- Expired
- Apr 3, 2011, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS83 KJKL 021958 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 358 PM EDT SAT APR 2 2011 ...RED FLAG WARNING FOR MUCH OF EASTERN KENTUCKY FOR SUNDAY AFTERNOON AND EVENING... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFF THE CAROLINA COAST AND AN AREA OF LOW PRESSURE OVER THE PLAINS AND MISSISSIPPI VALLEY WILL INCREASE DURING THE DAY ON SUNDAY. WARMER AIR WILL ALSO BE TRANSPORTED NORTH INTO THE REGION...WITH SOUTHERLY FLOW LEADING TO ONLY A SLOW INCREASE IN MOISTURE DUE TO DOWNSLOPING OFF OF THE HIGHER TERRAIN OF THE APPALACHIANS. THIS COMBINATION WILL LEAD TO STRONG AND GUSTY WINDS ON SUNDAY AFTERNOON AND EVENING ALONG WITH LOW RELATIVE HUMIDITIES. KYZ052-058>060-068-069-079-080-083>088-104-106>120-030400- /O.NEW.KJKL.FW.W.0001.110403T1700Z-110404T0000Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- 358 PM EDT SAT APR 2 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY. * SOUTH WINDS AT 10 TO 15 MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED BY EARLY SUNDAY AFTERNOON. WINDS WILL INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS OF 35 TO 50 MPH EXPECTED BY MID TO LATE AFTERNOON. WINDS WILL SLACKEN DURING THE EVENING HOURS. * RELATIVE HUMIDITIES ARE EXPECTED TO BOTTOM OUT AROUND 25 PERCENT DURING THE MID AFTERNOON TO EARLY EVENING HOURS. HUMIDITIES WILL RECOVER TOWARD SUNSET. * ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO STRONG AND GUSTY WINDS IN THE AFTERNOON AND EVENING. KENTUCKY LAW PROHIBITS OUTDOOR BURNING BETWEEN 6 AM EDT AND 6 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JP
4 follow-up statements
254 WWUS83 KJKL 030211 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1011 PM EDT SAT APR 2 2011 ...RED FLAG WARNING CONTINUES FOR MUCH OF EASTERN KENTUCKY FOR SUNDAY AFTERNOON AND EVENING... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFF THE CAROLINA COAST AND AN AREA OF LOW PRESSURE OVER THE PLAINS AND MISSISSIPPI VALLEY WILL INCREASE DURING THE DAY ON SUNDAY. WARMER AIR WILL ALSO BE TRANSPORTED NORTH INTO THE REGION...WITH SOUTHERLY FLOW LEADING TO ONLY A SLOW INCREASE IN MOISTURE DUE TO DOWNSLOPING OFF OF THE HIGHER TERRAIN OF THE APPALACHIANS. THIS COMBINATION WILL LEAD TO STRONG AND GUSTY WINDS ON SUNDAY AFTERNOON AND EVENING ALONG WITH LOW RELATIVE HUMIDITIES. KYZ052-058>060-068-069-079-080-083>088-104-106>120-031100- /O.CON.KJKL.FW.W.0001.110403T1700Z-110404T0000Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- 1011 PM EDT SAT APR 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... * SOUTH WINDS AT 10 TO 15 MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED BY EARLY SUNDAY AFTERNOON. WINDS WILL INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS OF 35 TO 50 MPH EXPECTED BY MID TO LATE AFTERNOON. WINDS WILL SLACKEN DURING THE EVENING HOURS. * RELATIVE HUMIDITIES ARE EXPECTED TO BOTTOM OUT AROUND 25 PERCENT DURING THE MID AFTERNOON TO EARLY EVENING HOURS. HUMIDITIES WILL RECOVER TOWARD SUNSET. * ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO STRONG AND GUSTY WINDS IN THE AFTERNOON AND EVENING. KENTUCKY LAW PROHIBITS OUTDOOR BURNING BETWEEN 6 AM EDT AND 6 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JP
133 WWUS83 KJKL 030844 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 444 AM EDT SUN APR 3 2011 ...RED FLAG WARNING CONTINUES FOR MUCH OF EASTERN KENTUCKY FOR SUNDAY AFTERNOON AND EVENING... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFF THE CAROLINA COAST AND AN AREA OF LOW PRESSURE OVER THE PLAINS AND MISSISSIPPI VALLEY WILL INCREASE DURING THE DAY TODAY. WARMER AIR WILL ALSO BE TRANSPORTED NORTH INTO THE REGION...WITH SOUTHERLY FLOW LEADING TO ONLY A SLOW INCREASE IN MOISTURE. THIS COMBINATION WILL LEAD TO STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING ALONG WITH LOW RELATIVE HUMIDITIES. KYZ044-050-051-040000- /O.EXA.KJKL.FW.W.0001.110403T1700Z-110404T0000Z/ FLEMING-MONTGOMERY-BATH- 444 AM EDT SUN APR 3 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * RELATIVE HUMIDITIES ARE EXPECTED TO BOTTOM OUT AROUND 25 PERCENT DURING THE MID AFTERNOON TO EARLY EVENING HOURS. HUMIDITIES WILL RECOVER TOWARD SUNSET. * ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING. KENTUCKY LAW PROHIBITS OUTDOOR BURNING BETWEEN 6 AM EDT AND 6 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KYZ052-058>060-068-069-079-080-083>088-104-106>120-040000- /O.CON.KJKL.FW.W.0001.110403T1700Z-110404T0000Z/ ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- 444 AM EDT SUN APR 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * RELATIVE HUMIDITIES ARE EXPECTED TO BOTTOM OUT AROUND 25 PERCENT DURING THE MID AFTERNOON TO EARLY EVENING HOURS. HUMIDITIES WILL RECOVER TOWARD SUNSET. * ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING. KENTUCKY LAW PROHIBITS OUTDOOR BURNING BETWEEN 6 AM EDT AND 6 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DUSTY
977 WWUS83 KJKL 032030 AAA RFWJKL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 430 PM EDT SUN APR 3 2011 ...RED FLAG WARNING CONTINUES FOR MUCH OF EASTERN KENTUCKY FOR THIS EVENING... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFF THE CAROLINA COAST AND DEVELOPING AREA OF LOW PRESSURE OVER THE PLAINS AND MISSISSIPPI VALLEY WILL KEEP THE WINDS UP INTO THE FIRST PART OF THE EVENING. WARMER AIR WILL ALSO BE TRANSPORTED NORTH INTO THE REGION... WITH SOUTHERLY FLOW LEADING TO ONLY A SLOW INCREASE IN MOISTURE. THIS COMBINATION WILL LEAD TO STRONG AND GUSTY WINDS EARLY THIS EVENING ALONG WITH LOW RELATIVE HUMIDITIES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-040000- /O.CON.KJKL.FW.W.0001.000000T0000Z-110404T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 430 PM EDT SUN APR 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * THROUGH THE FIRST PART OF THE EVENING EXPECT SOUTH WINDS OF 15 TO 25 MPH TO CONTINUE WITH GUSTS UP TO 45 MPH POSSIBLE. THE WIND GUSTS WILL DIMINISH DOWN TO AROUND 30 MPH FOLLOWING SUNSET. * RELATIVE HUMIDITIES ARE EXPECTED TO BOTTOM OUT BETWEEN 20 AND 25 PERCENT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE HUMIDITIES WILL START TO RECOVER TOWARD SUNSET. * ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO STRONG AND GUSTY WINDS EARLY THIS EVENING. KENTUCKY LAW PROHIBITS OUTDOOR BURNING BETWEEN 6 AM EDT AND 6 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DUSTY/SHALLENBERGER
724 WWUS83 KJKL 032355 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 755 PM EDT SUN APR 3 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-040100- /O.EXP.KJKL.FW.W.0001.000000T0000Z-110404T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 755 PM EDT SUN APR 3 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 20 FOOT WINDS ARE SLACKENING WITH THE LOSS OF THE HEATING OF THE DAY AND DEWPOINTS ARE ALSO BEGINNING TO RISE...LEADING TO AN INCREASE IN RELATIVE HUMIDITIES. 20 FOOT WINDS AND RELATIVE HUMIDITIES HAVE FALLEN OR WILL SHORTLY FALL BELOW CRITICAL VALUES. $$ JP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:05 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 2, 2:05 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 205 PM EDT SAT APR 2 2011 .SHORT TERM.../THE REST OF TODAY/ SURFACE ANALYSIS ACROSS EASTERN KENTUCKY AS OF 14Z SHOWS CLEAR SKIES WITH ALL VALLEY FOG BASICALLY DISSIPATED. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN CANCELLED. CONCERNS FOR TODAY INVOLVE HOW MUCH MIXING WILL OCCUR CREATING SURFACE GUST AROUND 30 KNOTS AND ISOLATED SHOWER AND THUNDERSTORM ACTIVITY IN THE NORTHERN AND NORTHWESTERN CWA. SHORT TERM MODELS SHOW QUITE A BIT OF INSTABILITY OF 300 TO 500 CAPE IN THE NORTHERN CWA. ANOTHER QUICK SHORT WAVE IS POISED TO MOVE THROUGH THE AREA THIS AFTERNOON AND THIS WILL SET THE STAGE FOR SHOWER ACTIVITY WITH SOME ISOLATED THUNDERSTORMS. THESE STORMS WILL HAVE THE POTENTIAL FOR SMALL HAIL. CONCERNING THE WIND...MIXING UP TO AT LEAST 750MB SEEMS LIKELY TODAY AND WHILE WINDS WILL FLIRT WITH LAKE WIND ADVISORY CRITERIA TODAY...DO THINK THAT 25 TO 30 KNOT WIND GUST SEEM THE MOST LIKELY. SO DID NOT ISSUE. CONCERNING TEMPERATURES...WHILE A WEST NORTHWEST WIND WILL TEMPER HIGH TEMPS TODAY...FEEL THAT A HIGHER SUN ANGLE AND MOSTLY CLEAR SKIES THROUGH THE MORNING HOURS WILL LEAD TO A HIGHER MAX TEMP SO DID UP MAX TEMPS A FEW DEGREES. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH MONDAY/ PCPN FINALLY CLEARING THE STATE BUT WILL KEEP POPS IN OUR NRN COUNTIES AS ANOTHER IN A SERIES OF SHORT WAVES IS SCHEDULED TO CROSS THE AREA THIS AFTERNOON. QPF DOES NOT LOOK VERY HEAVY WITH THIS SYSTEM AND EXPECTING THE ENTIRE SYSTEM TO CLEAR THE CWFA BY LATER THIS AFTERNOON. SHOULD HAVE NEARLY 24 HRS OF DRY WEATHER BEFORE THE DISTURBANCE COOKING OVER THE WRN PLAINS SURGES INTO THE ARE. RATHER STRONG GRADIENT WITH THE FRONTAL BNDRY ON MONDAY AND COULD HAVE SOME STRONG STORMS. WILL WORD AS SUCH IN THE ZFP AND HWO. WARMING TEMPS WILL COINCIDE WITH THE SRN PUSH OF GULF AIR AND INCREASED MOISTURE. SOME STORMS MONDAY COULD BE HEAVY RAINERS ALSO. .LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/ THE EXTENDED FORECAST BEGINS ON MONDAY NIGHT WITH A POWERFUL LOW PRESSURE SYSTEM CROSSING THE AREA. WHILE MODELS HAVE DIVERGED ON SOME OF THE DETAILS OF THE SYSTEM...THEY ARE IN GOOD AGREEMENT WITH THE PLACEMENT AND THE UPPER LEVEL PATTERN. RECENT RUNS HAVE DEMONSTRATED SEVERAL DIFFERENT SOLUTIONS BY MODELS. WITH ONSET LOOKING SLIGHTLY EARLIER WITH THESE RUNS...AND BEING BETWEEN 18Z AND 00Z...THE POTENTIAL FOR A SEVERE WEATHER EVENT REMAINS IN THE CARDS THRU EARLY MONDAY NIGHT. WINDS WILL PROVIDE A GUSTY DAY WITH STRONG 15 TO 20 KNOT SURFACE WINDS AND A STRONG LOW LEVEL JET OF 55 TO 65 KNOTS POSSIBLE FOR THIS EVENT...A STRONGLY SHEARED ENVIRONMENT IS POSSIBLE BUT MOSTLY SPEED SHEAR. THE ONLY INHIBITOR TO THIS EVENT AT THIS POINT IS INSTABILITY ACCORDING TO PRELIMINARY SOUNDING DATA. THIS FACTOR WILL LIKELY CHANGE AS WE MOVE CLOSER TO THE EVENT. BY TUESDAY...THE FRONT BEGINS TO MOVE THROUGH AS THE BULK OF THE QPF APPEARS TO BE BETWEEN 00Z AND 12Z TUESDAY. THE 500 MB TROUGH BEGINS TO TILT AS IT DEEPENS AND BEGINS TO TRANSLATE FROM A POSITIVE TO NEGATIVE TILTED SYSTEM. WITH THE FRONT BEING IN A MORE NORTH SOUTH ORIENTATION AND A GENERAL NEGATIVE TILT DEVELOPING...QPF AMOUNTS WILL BE ONLY BETWEEN 1.00 AND 1.50 INCHES. SOME UNCERTAINTY IS PRESENT CONCERNING THIS SYSTEM EXITING THE AREA. THE MODELS SHOW SOME DIFFERENT SOLUTIONS BUT WILL ASSUME THERE WILL BE SOME POST FRONTAL PRECIP SO KEPT POPS LINGERING THRU TUESDAY AFTERNOON. BY WEDNESDAY...HIGH PRESSURE SETTLES INTO THE AREA WITH A WARMER TEMPERATURES IN STORE. ALL IN ALL THROUGH THE EXTENDED...MOSTLY STRONG SOUTHERLY FLOW INSURES TEMPERATURES DURING THE EXTENDED PERIOD NEAR OR WELL ABOVE SEASONAL TEMPERATURES. MODELS ARE ADVERTISING ANOTHER SYSTEM TO SWEEP INTO THE OH VLE BY THU NITE WITH ANOTHER DECENT SHOT OF PCPN AND THEN SOME LINGERING LIGHT PCPN FOR FRI. && .AVIATION.../18Z TO 18Z/...UPDATED VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AS ANY MID LEVEL CIGS WILL DISSIPATE LATER THIS EVENING. FOR THE NEXT SEVERAL HOURS OVER THE NORTHEAST PORTION OF THE AREA...A STRAY SHOWER OR ISOLATED T-STORM WILL BE POSSIBLE...ALONG WITH BRIEF MVFR CIGS...BUT THESE CONDITIONS WILL REMAIN WELL AWAY FROM THE MAIN TAF SITES. OTHERWISE... WINDS WILL BE THE MAIN CONCERN WITH THE CURRENT NORTHWEST ONES AT 20 TO 30 KTS WINDING DOWN TOWARD SUNSET BEFORE PICKING UP AGAIN AROUND MIDDAY SUNDAY FROM THE SOUTH. THEY WILL GET QUITE GUSTY AGAIN ON SUNDAY AFTERNOON...BUT LIKELY AFTER THIS TAF PERIOD. DURING THE TRANSITION PERIOD TONIGHT THEY WILL GO LIGHT AND VARIABLE AT THE SFC WHILE ALOFT THEY SHOULD BE DOWN ENOUGH TO KEEP THE NEED FOR LLWS TO A MINIMUM. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...DUSTY/SHALLENBERGER LONG TERM....DUSTY AVIATION...GREIF
Hazardous weather outlook, Apr 2, 10:18 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1018 AM EDT SAT APR 2 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031730- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1018 AM EDT SAT APR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ALONG AND NORTH OF THE MOUNTAIN PARKWAY. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED FROM LATE SUNDAY NIGHT THROUGH TUESDAY. SOME OF THE STORMS MONDAY AND MONDAY NIGHT MAY CONTAIN STRONG WINDS AND HAIL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL TODAY AS WELL AS ANY SEVERE WEATHER ON MONDAY AND MONDAY NIGHT. DUSTY/SHALLENBERGER
In the hours before
Local storm report, Apr 2, 11:34 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1134 AM EDT SAT APR 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL SW SOMERSET 37.08N 84.61W
04/01/2011 M0.50 INCH PULASKI KY TRAINED SPOTTER
A LITTLE LARGER THAN PEA SIZED HAIL FELL SOUTHWEST OF
SOMERSET.
0905 PM HAIL 1 W ROCKCASTLE SPRINGS 37.02N 84.32W
04/01/2011 M0.50 INCH LAUREL KY PUBLIC
LARGEST SIZE 3/8 INCH IN DIAMETER...FELL FOR 3 MINUTES.
COCORAHS OBSERVER.
0919 PM HAIL VOX 36.99N 84.20W
04/01/2011 E0.25 INCH LAUREL KY PUBLIC
PEA SIZED HAIL COVERED THE GROUND AT LAUREL LAKES
0930 PM HAIL CORBIN 36.94N 84.11W
04/01/2011 E0.25 INCH WHITLEY KY TRAINED SPOTTER
0937 PM HAIL WOODBINE 36.90N 84.09W
04/01/2011 E1.75 INCH WHITLEY KY FIRE DEPT/RESCUE
REPORT FROM WOODBINE FIRE DEPARTMENT.
0950 PM HAIL BARBOURVILLE 36.87N 83.88W
04/01/2011 E0.25 INCH KNOX KY LAW ENFORCEMENT
1008 PM HAIL ARJAY 36.81N 83.65W
04/01/2011 E1.00 INCH BELL KY PUBLIC
1011 PM HAIL PINEVILLE 36.76N 83.70W
04/01/2011 E0.50 INCH BELL KY PUBLIC
1027 PM HAIL FONDE 36.60N 83.88W
04/01/2011 E0.75 INCH BELL KY TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZED HAIL IN FONDE.
1125 PM HAIL 1 SSE NED 37.40N 83.26W
04/01/2011 E0.25 INCH PERRY KY TRAINED SPOTTER
HAIL WAS STILL FALLING WHEN REPORT WAS CALLED IN.
1153 PM HAIL THORNTON 37.16N 82.74W
04/01/2011 E0.88 INCH LETCHER KY TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED IN THORNTON.
1157 PM HAIL ISLAND CITY 37.37N 83.77W
04/01/2011 E0.25 INCH OWSLEY KY CO-OP OBSERVER
HAIL SLIGHTLY SMALLER THAN THE SIZE OF PEAS WAS REPORTED
IN ISLAND CITY.
&&
DSHALLENThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:41 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 34 min |
| Apr 2, 7:19 AM EDT | Dense Fog Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 3 hr |
| Apr 2, 12:47 PM EDT | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 5 hr |
| Apr 2, 4:20 PM EDT | Lake Wind Advisory | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Johnson and 13 more | 12 hr |
| Apr 2, 4:20 PM EDT | Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 51 hr |
Nearby
Red Flag Warnings in Kentucky, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.